MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD UD 27IN 6-0 S/A RB-1; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD UD 27IN 6-0 S/A RB-1; SUTURE, ABSORBABLE, SYNTHETIC
Model Number J212H
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device (b)(4) batch number, and no non-conformances were identified.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent a nephroureterectomy procedure on (b)(6) 2019 and suture was used.The suture was fraying and cutting through tissue like barbs.It is unknown what was used to complete the procedure successfully.There were no adverse patient consequences reported.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 01/24/2020.Additional h-3 summary: eighteen unopened samples of product code: j212, lot: mm6938 were received for analysis.During visual inspection of eighteen unopened samples, no defects on the packets were noted.The samples were opened, and open braid defect was observed along of strands.Per the condition of the samples, the assignable cause of performance fraying suture intra-op, is open braid defect.Three unopened samples of product code: j212, lot: mm6938 were received for analysis.No defects were found on the packages.The samples were opened and the swage and attachment area needles were observed to be as expected.The sutures were dispensed without problems and test tactile was performed on sutures and no defects, damage or fraying suture along of the strand were noted.Per the condition of the representative samples, no performance, fraying suture intra-op was found.

Brand Name
VCL CT BRD UD 27IN 6-0 S/A RB-1
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9405352
Report Number2210968-2019-90456
Device Sequence Number14196560
Product Code GAM
UDI-Device Identifier10705031038196
UDI-Public10705031038196
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2023
Device Model NumberJ212H
Device Catalogue NumberJ212H
Device Lot NumberMM6938
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/08/2020
Initial Date Received by Manufacturer 11/12/2019
Supplement Date Received by Manufacturer01/08/2020
Initial Report FDA Received Date12/03/2019
Supplement Report FDA Received Date01/24/2020
Patient Sequence Number1